Alert archive / Pennsylvania / Flash Flood Warnings in 2015
Flash Flood Warning 17, NWS State College, PA
NWS State College, PA issued this flash flood warning at Sep 10, 2015, 11:36 AM EDT for Adams County, York County, Pennsylvania. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 10, 2015, 11:36 AM EDT (15:36 UTC)
- Expired
- Sep 10, 2015, 2:30 PM EDT
- In force
- 3 hr
- Issued by
- NWS State College, PA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Adams County, PA, York County, PA
The radar
The Sterling radar (KLWX), 120 km from the middle of the area, began a volume at 15:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 3.6 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 58 J/kg
- Mixed-layer CIN
- -85 J/kg
- Mixed-layer LCL
- 843 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -4 m²/s²
- 0-3 km storm-relative helicity
- 75 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
530
WGUS51 KCTP 101536
FFWCTP
PAC001-133-101830-
/O.NEW.KCTP.FF.W.0017.150910T1536Z-150910T1830Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1136 AM EDT THU SEP 10 2015
THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHEASTERN ADAMS COUNTY IN SOUTH CENTRAL PENNSYLVANIA...
NORTHWESTERN YORK COUNTY IN SOUTH CENTRAL PENNSYLVANIA...
* UNTIL 230 PM EDT
* AT 1136 AM EDT...DOPPLER RADAR INDICATED STATIONARY HEAVY RAIN
OVER NORTHEAST ADAMS AND NORTHWEST YORK COUNTIES BETWEEN
FRANKLINTOWN AND YORK SPRINGS. DOPPLER RADAR ESTIMATES OVER 3
INCHES OF RAIN HAVE FALLEN IN 90 MINUTES OVER THIS AREA...AND A
SPOTTER FROM YORK SPRINGS REPORTED TWO AND A HALF INCHES IN ONE
HOUR. FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
YORK SPRINGS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 4001 7714 4005 7709 4003 7707 4002 7702
4001 7704 3999 7707 3998 7710
$$
DEVOIRWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this flash flood warning went out at Sep 10, 11:20 AM EDT, 16 minutes earlier.
Area forecast discussion, Sep 10, 11:20 AM EDT, 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 1120 AM EDT THU SEP 10 2015 .SYNOPSIS... A WAVE OF LOW PRESSURE WILL TRACK SOUTH OF PENNSYLVANIA TODAY. A NARROW RIDGE OF HIGH PRESSURE WILL BUILD INTO THE REGION FRIDAY...THEN A CUT OFF LOW WILL DEVELOP OVER THE OHIO VALLEY EARLY SATURDAY AND SLOWLY LIFT NORTHEAST ACROSS PENNSYLVANIA BY LATE THIS WEEKEND. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... DEEPENING 850 MB LOW FOCUSING HIGH INTENSITY RAINFALL OVER THE SOUTH CENTRAL MOUNTAINS AND LOWER SUSQ RIVER VALLEY LATE THIS MORNING. FLASH FLOODING THREAT IS INCREASING RAPIDLY WITH LANDLOCKED RADAR FEATURES EVIDENT FROM EASTERN FRANKLIN AND ADAMS COUNTIES EAST AND NORTHEAST. COLLABORATED A FLASH FLOOD WATCH WITH KLWX/KPHI FOR EASTERN PORTIONS OF THE SOUTH CENTRAL MOUNTAINS AND THE LOWER SUSQUEHANNA RIVER VALLEY...WHERE 850 MB CIRCULATION AND HIGHER INTENSITY RAINFALL HAS COMMENCED. AREAS THAT SEE 3 INCHES OR MORE WILL BE VERY SUSCEPTIBLE TO FLASH FLOODING...DESPITE THE EXCESSIVE RECENT DRYNESS. H5 SHEAR AXIS AND BEST FRONTOGENETICAL FORCING IS FOCUSING LESS INTENSE RAINFALL TO THE WEST AND SOUTHWEST IN A BAND EXTENDING FROM THE WV/MD PANHANDLE THROUGH UPSTATE NEW YORK. ALL OBSERVATIONAL DATA AND NEAR TERM MODEL GUIDANCE SUGGESTS STAYING THE COURSE WITH STEADY RAIN COVERING THE SOUTHERN 2/3RDS OF THE STATE THROUGH EARLY AFTERNOON...AND LINGERING OVER THE SOUTHEAST THROUGH LATE AFTERNOON. OVERALL RAINFALL AMOUNTS AND DISTRIBUTION LOOKING GOOD...BUT 2-3"+ PLUS OVER A GOOD PORTION OF THE LOWER SUSQ IS NOW APPEARING LIKELY GIVEN RADAR DEVELOPMENTS OVER THE PAST 60 MINUTES AND SLOW MOVING 850 LOW CENTER OVER NRN MD. RAIN SHOULD BEGIN TO TAPER OFF FROM WEST TO EAST LATE IN THE DAY...BUT CLOUD COVER WILL LIKELY PERSIST UNTIL EVENING. CLOUD COVER...RAINFALL AND LOW LVL COLD ADVECTION WILL RESULT IN A MUCH COOLER DAY THAN THOSE RECENTLY. LATEST CONSALL MAX TEMPS APPEAR REASONABLE...RANGING FROM THE M60S OVR THE CENTRAL MTNS...TO THE M70S OVR WARREN AND LANCASTER COUNTIES. && .SHORT TERM /6 PM THIS EVENING THROUGH 6 PM FRIDAY/... ANY LINGERING RAIN ACROSS THE EASTERN COUNTIES SHOULD TAPER OFF BY ARND MIDNIGHT...AS WAVE EXITS THE MID ATL COAST. CLEARING SKIES...WET GROUND AND LIGHT WIND SHOULD PROMOTE AREAS OF FOG LATE TONIGHT ACROSS THE ALLEGHENIES AND CENTRAL MTNS. ARRIVAL OF COOLER/DRIER AIR MASS SHOULD RESULT IN OVERNIGHT MIN TEMPS CLOSE TO SEASONAL NORMS...RANGING FROM THE U40S OVR THE NW MTNS...TO NR 60F ACROSS THE LOWER SUSQ VALLEY. LG SCALE SUBSIDENCE ASSOC WITH NARROW RIDGE WILL WORK OVER PA ON FRIDAY...BRINGING A RETURN TO MSUNNY SKIES. ENS MEAN 8H TEMPS NR 14C SHOULD SUPPORT MAX TEMPS FROM THE M70S OVR THE ALLEGHENY PLATEAU...TO THE L80S IN THE SUSQ VALLEY. && .LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/... DESPITE SOME MINOR TIMING DIFFS...ALL MED RANGE MDLS TRACKING CUT OFF LOW NORTHEAST ACROSS PA LATE THIS WEEKEND. THIS SCENARIO SHOULD BRING A PERIOD SHOWERS SAT/SAT NIGHT...AS LL JET AND PLUME OF HIGHER PWATS LIFT THRU. MDLS INDICATE THE POSSIBILITY OF TSRA...WITH SOME MODEST CAPES AND STRONG LG SCALE FORCING AHEAD OF UPPER LOW. SLOW MOVEMENT OF THIS SYSTEM SHOULD CONTRIBUTE TO MORE BENEFICIAL RAINFALL ACROSS THE AREA. LATEST GEFS/SREF MEAN QPF ON SATURDAY IS BTWN 0.5 AND 0.75 INCHES. COOL WX AND LINGERING -SHRA APPEAR LIKELY SUNDAY...AS UPPER TROF AXIS LIFTS THRU...THEN FAIR WX AND A WARMING TREND APPEAR ALMOST CERTAIN NEXT WEEK WITH ALL MED RANGE GUIDANCE LIFTING UPPER TROF OUT AND BUILDING A RIDGE OVER THE EASTERN CONUS. && .AVIATION /15Z THURSDAY THROUGH MONDAY/... AREA OF LIGHT TO MODERATE RAIN MOVING OVER THE AIRSPACE FROM WEST TO EAST THIS AM WILL LEAD TO REDUCED VSBYS AND CIGS FOR MUCH OF THE DAY. UPPER END MVFR OVER THE WEST WILL DECREASE THROUGH THE MORNING...TAPPING IFR AT TIMES...ESP CIGS. MVFR WILL DEVELOP ACROSS THE EAST BY LATE MORNING. SOME CLEARING FROM WEST TO EAST LATE TONIGHT. OUTLOOK... FRI...PATCHY MORNING FOG POSSIBLE...OTHERWISE GENERALLY VFR. SAT...SCATTERED SHRA/TSRA. SUN...SCATTERED SHOWERS...MAINLY EASTERN AREAS. MON...MORNING VALLEY FOG...OTHERWISE BECOMING VFR. && .CTP WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL 6 PM EDT THIS EVENING FOR PAZ036-056- 057-059-063>066. && SYNOPSIS...FITZGERALD NEAR TERM...DEVOIR/FITZGERALD SHORT TERM...FITZGERALD LONG TERM...FITZGERALD/CERU AVIATION...GARTNER/MARTIN
Hazardous weather outlook, Sep 10, 11:20 AM EDT, 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 1120 AM EDT THU SEP 10 2015 PAZ004>006-010>012-017>019-024>028-033>035-037-041-042-045-046- 049>053-111530- WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD- NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN- JUNIATA-SOMERSET-BEDFORD-FULTON-TIOGA-NORTHERN LYCOMING-SULLIVAN- SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR- NORTHUMBERLAND-COLUMBIA- 1120 AM EDT THU SEP 10 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. PAZ036-056-057-059-063>066-111530- FRANKLIN-PERRY-DAUPHIN-LEBANON-CUMBERLAND-ADAMS-YORK-LANCASTER- 1120 AM EDT THU SEP 10 2015 ...FLASH FLOOD WATCH IN EFFECT UNTIL 6 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. PAZ058-111530- SCHUYLKILL- 1120 AM EDT THU SEP 10 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 9, 8:50 PM EDT | Special Weather Statement | CTP | Northumberland | 25 min |
| Sep 10, 10:50 AM EDT | Areal Flood Advisory | CTP | Adams, York | 3 hr |
| Sep 10, 11:11 AM EDT | Flash Flood Watch | CTP | Adams, Cumberland, Dauphin, Franklin, Lancaster, Lebanon and 2 more | 7 hr |
| Sep 10, 11:31 AM EDT | Flash Flood Warning | CTP | York | 3 hr |
| Sep 10, 12:02 PM EDT | Areal Flood Advisory | CTP | York | 3 hr |
| Sep 10, 1:25 PM EDT | Areal Flood Advisory | CTP | Cumberland, Dauphin, Lancaster, Lebanon | 3 hr |
Nearby
Flash Flood Warnings in Pennsylvania, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.